Hi. I’ve used Flonase and tegaderm patches underneath the Dexcom on my abdomen for over a year with success until the past couple of months. I have developed a terrible itching rash that won’t go away and I’m unable to find any rash-free place on my abdomen to attach the Dexcom. I usually go a couple of weeks with each sensor. Could this be what’s causing the rash? Any advice on what to use to heal the rash - I’ve tried anti-itch cream and calamine lotion - and alternative places to stick this thing will be greatly appreciated.
I had the same problem…I had gone years and years with no issues, then just recently developed a terrible allergy to adhesives. It seems to be worse in certain areas for me. The best option I have found is to use a liquid barrier like Smith and Nephew Skin Prep (NOT IV prep), which creates a barrier between the adhesive and your skin. I still have to put the tegaderm (which itches slightly less) down first, which was weird for me as I always put the pump and CGM sites down first then cut a hole to fit. I actually think this works better over all. There are other brands and types of liquid barriers that work better or worse for some people, so maybe try a few. I still get some itching and a little rash, but nowhere even close to what it was before. Oh I also stopped using alcohol first, as the prep wipes have some in it, or if they don’t they have other stuff in them that does the same job. I am thinking of trying an alcohol free one from 3M called Cavilon which is supposed to be pretty good.